MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR LAT. TI/HA 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR LAT. TI/HA 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 75018419
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during a thr, while opening the polarstem collar lat.Ti/ha 8, the inner package was not sealed causing implant to fall off of sterile field.Surgery was performed, without any delay, with a back-up device.No patient complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during a total hip replacement (thr), while opening the polarstem collar lat.Ti/ha 8, the inner package was not sealed causing implant to fall off of sterile field.Surgery was performed, without any delay, with a back-up device.No patient complications were reported.The complaint sample was not returned for evaluation, so the visual evaluation was performed based on the provided photos from the complainant.Upon visual inspection, the reported failure cannot be confirmed as the provided photo is only showing the outer packaging with the labelling.No statement pertaining the inner packaging can be rendered.The production documentation was reviewed, no deviations from the standard manufacturing procedure contributing to the reported failure were found.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and no additional similar complaints for the same product number over the past 12 months with similar failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.A review of the device labeling revealed that the current ifu (lit.No.12.23, ed.03/21) states that "implants where the packaging and/or labelling is damaged or not intact, may not be implanted".Based on the available information and the performed investigation, the reported failure could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.The root cause remains undetermined.Should the device or additional information be received, the complaint will be reopened.Smith and nephew will continue to monitor this device for similar issues.This investigation is considered closed.

Brand Name
POLARSTEM COLLAR LAT. TI/HA 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18065189
Report Number9613369-2023-00209
Device Sequence Number7758859
Product Code MEH
UDI-Device Identifier07611996103564
UDI-Public07611996103564
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue Number75018419
Device Lot NumberB1822296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date11/23/2023
Date Device Manufactured12/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown